Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 117, NWS Blacksburg, VA

October 11, 2018Carroll County, Grayson County, City of Galax, Virginia

NWS Blacksburg, VA issued this flash flood warning at Oct 11, 2018, 7:26 AM EDT for Carroll County, Grayson County, City of Galax, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2018, 7:26 AM EDT (11:26 UTC)
Expired
Oct 11, 2018, 1:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, VA, City of Galax, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 11:00 AM EDTFLASH FLOODGalax City, VANUMEROUS ROADS CLOSED ACROSS THE CITY OF GALAX DUE TO FLOODING, WITH REPORTS COMING IN AS EARLY AS 11AM AND CONTINUING NOW.
Oct 11, 11:10 AM EDTFLASH FLOOD2 Sse Galax City, VAWARDS MILL BRANCH WAS FLOODED OUT OF ITS BANKS, AND WAS FLOWING SEVERAL INCHES DEEP OVER COAL CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 214 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

217 
WGUS51 KRNK 111126
FFWRNK
VAC035-077-640-111715-
/O.NEW.KRNK.FF.W.0117.181011T1126Z-181011T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
726 AM EDT THU OCT 11 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Carroll County in southwestern Virginia...
  The City of Galax in southwestern Virginia...
  Grayson County in southwestern Virginia...

* Until 115 PM EDT

* At 720 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Flash flooding has already been an issue within the 
  warned area due to heavy rain yesterday. Saturated ground, 
  combined with additional rainfall associated with the outer 
  circulation of Tropical Storm Micheal will likely result in a 
  flash flooding threat for several hours. 

* Some locations that will experience flooding include...
  Galax...
  Hillsville...
  Independence...
  Fries...
  and Mouth Of Wilson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3662 8162 3664 8160 3666 8155 3670 8154
      3676 8127 3677 8109 3681 8103 3685 8081
      3690 8068 3693 8063 3670 8045 3665 8049
      3664 8054 3666 8059 3661 8062 3656 8061
      3659 8168

$$

JR
1 follow-up statement
365 
WGUS71 KRNK 111616
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1216 PM EDT THU OCT 11 2018

VAC035-077-640-111715-
/O.CON.KRNK.FF.W.0117.000000T0000Z-181011T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-City of Galax VA-Grayson VA-
1216 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR 
CARROLL AND GRAYSON COUNTIES AND THE CITY OF GALAX...

* At 1210 PM EDT, local law enforcement from both Carroll and 
  Grayson Counties reported widespread flooding issues and numerous 
  road closures. The outer circulation of Tropical Storm Michael 
  will continue to cause heavy rain over the warned area until it is 
  pushed east this afternoon by an approaching cold front. Flash 
  flooding and areal flooding will continue to be an issue for the 
  next several hours. 

Some locations that will experience flooding include...
Galax...
Hillsville...
Independence...
Fries...
and Mouth Of Wilson.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3662 8162 3664 8160 3666 8155 3670 8154
      3676 8127 3677 8109 3681 8103 3685 8081
      3690 8068 3693 8063 3670 8045 3665 8049
      3664 8054 3666 8059 3661 8062 3656 8061
      3659 8168

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 5:03 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 11, 5:03 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
503 AM EDT Thu Oct 11 2018

.SYNOPSIS...
Tropical Storm Michael will move across the central Carolinas
today then off the Virginia coast tonight. Cooler high pressure
builds in to start the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM EDT Thursday..

High confidence forecast for flooding and wind threat.

Looking at another busy day as TS Michael tracks from eastern GA to
central NC by mid afternoon, then off the VA Tidewater by midnight.

We currently are in a holding pattern in terms of moderate to heavy
rainfall, although scattered showers are still moving from south to
north across the forecast area, especially over the
mountains/adjacent foothills.

Regional radar showing northern edge of rain band with Michael
pushing into Southwest NC. There is also a ribbon of rainfall from
eastern Ohio south into the Smokies associated with a front.

Higher-resolution models showing the moderate to heavier bands from
Michael reaching our NC mountains by 6am, then progressing northeast
into southern VA by mid morning, while frontal forcing moves a band
of showers into the WV mountains by mid-late morning as well.
Tropical moisture/higher PWATs stay along/east of the Blue Ridge,
and per coordination with WPC will see higher rainfall set up
along/east of the Blue Ridge with another 2 to 5+ inches expected
today into this evening, with the higher amounts in southside VA
into the NC piedmont. West of the Blue Ridge amounts will stay
mostly under 2 inches. Given where it rained hardest yesterday with
flooding, will keep the flash flood watches in the mountains to
account for the fact that not much rain will likely lead to more
flooding.

We will see the rain shield exit the mountains by mid-late afternoon
and the piedmont this evening.

Winds though sub-tropical storm force will gust as high as 40
mph at times today across the southern half of the CWA. With wet
ground it will not take as much wind to down trees, and thus
possibly create issues with power outages. Therefore, wind
advisories have been posted for the southern half of the CWA for
this afternoon into Friday morning. Post storm gradient and
pressure rises will keep winds gusty into Friday morning along
the Blue Ridge.

Another issue to watch later this morning into the afternoon will be
for isolated spin-up  tornadoes. SPC has a marginal risk in the
piedmont but confidence is low, per lack of decent banding features
so far. However, not out of the question to see some, as models
depict 200-300 SRH in the 0-2km layer pushing across the NC piedmont
into southside VA by 18z, then weakening after 21z. Will highlight
this in the HWO.

As we head through the night tonight, dewpoints will drop off into
the 40s. You will definitely notice a change when you head out the
door Friday morning.

As for temps did not go too warm today given clouds and rain, so
basically tacked on 5-8 degrees to lows this morning with highs
ranging from the mid 60s to around 70 in the west, to mid to upper
70s.

Expect cooler lows tonight, with 40s in the mountain to 50s east.
Wet ground and mixing may keep temps from falling as far as they
could.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM EDT Thursday...

Remnants of Hurricane Michael will be tracking off the northeast
coast while high pressure covers the forecast area. Cooler drier air
will grace the area as Friday's highs will range from the upper 50s
to lower 60s across the mountains to the upper 60s to lower 70s east
of the Blue Ridge.

A northern stream disturbance will track across the Ohio Valley
Friday night into Saturday morning. This system will bring a chance
for showers, mainly across southeastern West Virginia. A cold front
will follow this disturbance keeping temperatures cool with
Saturday's highs in the 50s across the mountains to 60s east. High
pressure will bring a re-enforcing shot of cooler air Saturday night
with a few mountain locations dropping into the 30s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 400 PM EDT Wednesday...

October finally feels like, October.

A large scale upper trough is forecast to reside over the
eastern 2/3rds of the country the entire week, amplifying by
mid-week as series of short waves digging south from Canada
resulting in a fairly extensive cold intrusion to much of the
central and eastern CONUS. Model consensus is for some
unseasonably cold air (yep summer to winter) to overtake areas
which were basking in unseasonable warmth, and in some cases
extreme enough to permit the frozen form of precipitation across
the upper Mid-West and Great Lakes into parts of New England
where 850 mb temps plunge low enough to support snow.

For the central Mid-Atlantic it will certainly feel like
October, if not favor some November sort of temperatures which
would be permissible for frost formation for parts of the
forecast area...especially the mountain valleys. Precipitation
chances appear somewhat limited, but there will be opportunities
for showers associated with each passing shortwave trough,
Monday favoring a day for showers, and then again toward mid
week. Monday might actually turn out to be a little wetter than
forecast, models trending toward some over-running associated
with a frontal passage.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
As of 130 AM EDT Thursday...

Looking at poor flying conditions through at least late Thursday
afternoon until TS Michael and attendant front move across.

At the moment patchy areas of light rain/drizzle with some
embedded moderate showers streaming northward across the region.

While in the lull expect ceiling and at times vsbys to trend IFR
or worse.

As we get closer to 12z rain shield associated with Michael
heads north from the Carolinas and will see all sites receive
rain, but heavier rain will be along and east of BCB/ROA.

Heavy downpours and increasing winds will keep poor flying
conditions.

As we head toward 00z, will start to see drying out from the
southwest to northeast and expect all taf sites to improve to
VFR. Winds will stay gusty from the northwest from Thu afternoon
through the end of the period at most sites, where some gusts
over 30kts possible across DAN.

Confidence is above average for sub-VFR most of the period, but
lower how strong winds are and clearing to VFR.

Extended Discussion...

Strong northwest winds will be common Thursday night and Friday
in the wake of Michael along with areas of mountain turbulence.

VFR on Friday along with diminishing winds Friday night.
Generally VFR anticipated over the weekend. Another front
arrives Monday with possible sub-VFR cigs/vsbys with showers.

&&

.HYDROLOGY...
As of 450 AM Thursday...

3 to 7 inches of rain fell across upper portions of the New
River basin Wednesday afternoon/evening. As Micheal moves in
with another 1 to 3 inches of rain in this basin, plus 2 to 6
inches across the Dan River, some river flooding is possible.

In the near term, convective elements with tropical moisture
with PWATS at records highs (as 06z sounding showing 1.88" at
RNK and normally we should be at 0.69" for October 11th), will
lead to flash flooding threat over the southern half of the
forecast area.

As we work into the afternoon and after the rain ends, main stem
rivers will already be responding. Some minor flooding, possibly
moderate flooding along the New River and Dan River is likely.

As for other rivers, such as the Yadkin and Roanoke, will see
how much occurs in the headwaters and downstream and gage that
later this morning for flood potential.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
     VAZ010>018-022-032-033-043.
     Flash Flood Watch through this evening for VAZ009-012-015.
     Flash Flood Watch through late tonight for VAZ013-014-016-017-
     022-032-033-043-044-058.
     Flash Flood Watch from 11 AM EDT this morning through late
     tonight for VAZ023-024-034-035-045>047-059.
     Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
     VAZ044-058-059.
NC...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
     NCZ001>003-018>020.
     Flash Flood Watch through this evening for NCZ001-002-018-019.
     Flash Flood Watch through late tonight for NCZ003>006-020.
     Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
     NCZ004>006.
WV...None.

&&

SYNOPSIS...AL/WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...PM
AVIATION...PM/WP
HYDROLOGY...PM/WP
Hazardous weather outlook, Oct 11, 4:19 AM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
419 AM EDT Thu Oct 11 2018

NCZ001-002-018-019-VAZ012-015-120830-
Ashe-Alleghany NC-Watauga-Wilkes-Wythe-Grayson-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ003-020-VAZ013-014-016-017-022-032-033-043-120830-
Surry-Yadkin-Pulaski-Montgomery-Carroll-Floyd-Roanoke-Patrick-
Franklin-Henry-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ023-024-034-035-045>047-120830-
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ010-011-018-120830-
Bland-Giles-Craig-
419 AM EDT Thu Oct 11 2018

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ009-120830-
Smyth-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ004>006-VAZ044-058-120830-
Stokes-Rockingham-Caswell-Pittsylvania-Halifax-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ007-019-020-WVZ042>044-507-508-120830-
Tazewell-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
419 AM EDT Thu Oct 11 2018

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Periods of moderate to heavy rain can be expected as Michael moves
by today. Localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ059-120830-
Charlotte-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Oct 11, 2:22 AM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
222 AM EDT THU OCT 11 2018

VAZ023-024-034-110700-
Botetourt-Bedford-Rockbridge-
222 AM EDT THU OCT 11 2018

...Very Heavy Rainfall To Impact the Interstate 81 Corridor Over
the Next Corridor Until 300 AM EDT...

An area of very heavy rain showers associated with the remnants of
Hurricane Michael, will track northeast along the I-81 corridor over
the next hour or so.  Visibilities will be severely reduced and
ponding of water and areas of poor drainage or low-lying may become
flooded.

LAT...LON 3793 7920 3787 7915 3780 7922 3781 7923
      3779 7927 3772 7931 3761 7944 3732 7973
      3737 7978 3731 7985 3741 8007 3751 8001
      3755 7997 3764 8003 3770 7992 3780 7982
      3776 7967 3785 7961 3787 7964 3808 7948
TIME...MOT...LOC 0619Z 198DEG 18KT 3744 7972

RAB
Special weather statement, Oct 11, 2:31 AM EDT, 4 hours 55 minutes before
Special Weather Statement...Corrected
National Weather Service BLACKSBURG VA
231 AM EDT THU OCT 11 2018

VAZ023-024-034-110700-
Botetourt-Bedford-Rockbridge-
231 AM EDT THU OCT 11 2018

...Very Heavy Rainfall To Impact the Interstate 81 Corridor across
Botetourt and Rockbridge Counties Until 300 AM EDT...

An area of very heavy rain showers associated with the remnants of
Hurricane Michael, will track northeast along the I-81 corridor over
the next hour or so.  Visibilities will be severely reduced and
ponding of water and areas of poor drainage or low-lying may become
flooded.

LAT...LON 3793 7920 3787 7915 3780 7922 3781 7923
      3779 7927 3772 7931 3761 7944 3732 7973
      3737 7978 3731 7985 3741 8007 3751 8001
      3755 7997 3764 8003 3770 7992 3780 7982
      3776 7967 3785 7961 3787 7964 3808 7948
TIME...MOT...LOC 0619Z 198DEG 18KT 3744 7972

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:31 PM EDTRiver Flood WarningRNKCarroll, Grayson, City of Galax45 hr
Oct 10, 9:31 PM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford42 hr
Oct 10, 9:31 PM EDTRiver Flood WarningRNKGiles48 hr
Oct 10, 11:05 PM EDTAreal Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Oct 11, 12:30 AM EDTAreal Flood WarningRNKBland, Giles, Pulaski, Wythe9 hr
Oct 11, 2:22 AM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington38 min
Oct 11, 2:31 AM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington29 min
Oct 11, 4:43 AM EDTWind AdvisoryRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more30 hr
Oct 11, 9:22 AM EDTFlash Flood WarningRNKBland, Pulaski, Smyth, Tazewell, Wythe, City of Radford6 hr
Oct 11, 10:01 AM EDTFlash Flood WarningRNKFloyd, Montgomery, Patrick6 hr
Oct 11, 10:50 AM EDTHigh Wind WarningRNKCarroll, Grayson, City of Galax13 hr
Oct 11, 10:59 AM EDTFlash Flood WarningRNKFranklin, Henry, Roanoke, City of Martinsville, City of Roanoke10 hr
Oct 11, 11:08 AM EDTRiver Flood WarningRNKPittsylvania, City of Danville61 hr
Oct 11, 11:08 AM EDTRiver Flood WarningRNKHalifax4 days
Oct 11, 11:08 AM EDTRiver Flood WarningRNKHalifax4 days
Oct 11, 11:27 AM EDTFlash Flood WarningRNKCity of Salem9 hr
Oct 11, 1:09 PM EDTFlash Flood WarningRNKCarroll, City of Galax6 hr
Oct 11, 1:13 PM EDTAreal Flood WarningRNKGrayson6 hr
Oct 11, 1:38 PM EDTFlash Flood WarningRNKBedford, Campbell, Pittsylvania, City of Danville, City of Lynchburg12 hr
Oct 11, 1:43 PM EDTFlash Flood WarningRNKAppomattox, Buckingham, Charlotte, Halifax12 hr
Oct 11, 2:02 PM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem22 hr
Oct 11, 2:43 PM EDTFlash Flood Warning EmergencyRNKRoanoke, City of Roanoke, City of Salem6 hr
Oct 11, 3:10 PM EDTAreal Flood WarningRNKBland, Pulaski, Smyth, Tazewell, Wythe, City of Radford6 hr
Oct 11, 3:10 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Oct 11, 3:19 PM EDTFlash Flood WarningRNKAmherst7 hr
Oct 11, 3:23 PM EDTAreal Flood WarningRNKCraig18 hr
Oct 11, 3:42 PM EDTTornado WarningRNKHalifax, Pittsylvania, City of Danville48 min
Oct 11, 3:57 PM EDTFlash Flood WarningRNKFloyd, Montgomery, Patrick3 hr
Oct 11, 4:11 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville64 min
Oct 11, 4:14 PM EDTFlash Flood Warning EmergencyRNKPittsylvania, City of Danville6 hr
Oct 11, 4:17 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania58 min
Oct 11, 4:52 PM EDTSevere Thunderstorm WarningRNKBuckingham53 min
Oct 11, 6:32 PM EDTRiver Flood WarningRNKPittsylvania29 hr
Oct 11, 6:32 PM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax51 hr
Oct 11, 6:32 PM EDTRiver Flood WarningRNKCharlotte, Halifax3 days
Oct 11, 6:47 PM EDTAreal Flood WarningRNKCarroll, City of Galax12 hr
Oct 11, 6:52 PM EDTAreal Flood WarningRNKFloyd, Montgomery, Patrick6 hr
Oct 11, 7:10 PM EDTAreal Flood WarningRNKGiles3 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.